MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ULTRA FAST-FIX ASSY - REVERSE CURVE; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

SMITH & NEPHEW, INC. ULTRA FAST-FIX ASSY - REVERSE CURVE; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number 72201492
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during use in a meniscus repair procedure, the t2 of the fast-fix could not deployed.The procedure was completed with non-significant surgical delay and was finished with a smith and nephew back up device.No further complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
A3, b5.
 
Event or Problem Description
It was reported that during use in a meniscus repair procedure, the t2 of the fast-fix could not deployed.T1 was retrieved from the patient by the surgeon using the retriever.The procedure was completed with non-significant surgical delay and was finished with a smith and nephew back up device.No further complications were reported.
 
Additional Manufacturer Narrative
H3, h6: the reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found similar reported events.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.There was no way to determine if the device contributed to the reported event.The complaint was not confirmed.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
ULTRA FAST-FIX ASSY - REVERSE CURVE
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key14337152
Report Number1219602-2022-00661
Device Sequence Number17706255
Product Code GAT
UDI-Device Identifier03596010597212
UDI-Public03596010597212
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
K092508
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72201492
Device Catalogue Number72201492
Device Lot Number2082808
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2022
Supplement Date Received by Manufacturer05/18/2022
06/17/2022
Initial Report FDA Received Date05/09/2022
Supplement Report FDA Received Date05/21/2022
06/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale